MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) PAXGENE® BLOOD DNA TUBE; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON AND COMPANY (BD) PAXGENE® BLOOD DNA TUBE; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 761165
Medical Device Problem Code Short Fill (1575)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using paxgene® blood dna tube draw volume is very short.This event occurred 48 times.The following information was provided by the initial reporter: customer alleges that for product cat no 761165 the draw volume is very short.
 
Event or Problem Description
It was reported while using paxgene® blood dna tube draw volume is very short.This event occurred 7 times.The following information was provided by the initial reporter: customer alleges that for product cat no 761165 the draw volume is very short.
 
Additional Manufacturer Narrative
H6: investigation summary bd had not received samples, but 2 photos were provided for investigation.The photos were reviewed and the indicated failure mode for underfill was observed.Additionally, 20 retention samples from bd inventory were evaluated by functional testing and the issue of underfill was not observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Bd was able to confirm customers indicated failure mode of underfill based on the photographs provided, however retained samples test results were satisfactory.Bd was not able to identify a root cause for the indicated failure mode.

Brand Name
PAXGENE® BLOOD DNA TUBE
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK 
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK  
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14962356
Report Number9617032-2022-00631
Device Sequence Number15179627
Product Code PJE
UDI-Device Identifier54053727611654
UDI-Public54053727611654
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142821
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2022
Device Model Number761165
Device Catalogue Number761165
Device Lot Number1167487
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer07/13/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown